Almost 3 weeks into Paxil...are these side effects normal?!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunnydayze
New Member


Date Joined Jun 2011
Total Posts : 6
   Posted 6/12/2011 7:43 PM (GMT -7)   
Hi everyone! I'm hoping someone can tell me from experience if what I'm feeling is a common side effect of Paxil. I suffer from panic attacks and general anxiety. I took Paxil from 2007 - march of this year 2011. I was getting along just fine until a month ago I started having panic attacks again so I was put back on it...10 mg to start. Then because I wasn't getting any relief my Dr. said to go up to 20mg for two weeks then drop back down to 10mg which I just did yesterday. I was SO sick to my stomach and so jittery plus horrible headaches the days on 20 mg! I'm just now starting to feel back to normal this evening now that I've been on 10 but still jittery during the daytime as soon as I wake up and take it. My question is when will this even out? Should I hang in there or what? I don't remember having this hard of a time adjusting to it when I took it 4 years ago. confused

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/12/2011 8:01 PM (GMT -7)   
 
Welcome to HealingWell.  I am glad you found us and I look forward to getting to know you better.
 
I tried Paxil years ago but did not tolerate the side effects from the get go.
 
I have been almost off of a med and had my Dr. ramp it up again only to feel bad at the high dose.  It does take your body time to re-adjust to these meds.  That is the hard part many of the AD meds take 6-8 weeks to reach therapuetic levels.
 
I am sure you will hear from other members.
 
Kindly,
Kitt

~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

sunnydayze
New Member


Date Joined Jun 2011
Total Posts : 6
   Posted 6/12/2011 8:31 PM (GMT -7)   
Thanks for replying! when I took Paxil before I was given Ativan for a few weeks to get through this and now they won't prescribe more than 7 pills of xanax at .25mg to take once a day in morning and I took those already the first week but that was before the dosage increase! The point is I need them now to help with these side effects and They don't won't prescribe anymnore than that for fear of addiction I guess!

Lasardo
Regular Member


Date Joined Jan 2011
Total Posts : 373
   Posted 6/13/2011 12:13 PM (GMT -7)   
Sunny,
I am sorry you are having such a hard time, waiting for meds to work is so frustrating. I am on ability and it took weeks before it worked so doctor gave me xanex.
I would just nag doctor and tell him/her you need more..until meds kick in. Doctor should give you more if you are having panic attacks.
Thinking about you,
Lasardo

thewulasvegas
Regular Member


Date Joined Dec 2010
Total Posts : 67
   Posted 6/13/2011 12:45 PM (GMT -7)   
I've been on Paxil for 2 and a half weeks and have had no real side effects from it. I was on Zoloft before that and hated it. Headaches, digestive issues etc. I have klonopin as well and only half dose it as needed.

sunnydayze
New Member


Date Joined Jun 2011
Total Posts : 6
   Posted 6/13/2011 2:27 PM (GMT -7)   
Thank you Lasardo! It is very frustrating but I was thinking it would take a while to get adjusted but I had taken it before and never remember it causing me such distress. I did call my dr. twice and his nurse said he wouldn't give me anymore. Crazy! Thinking I don't want to go back to see him! Guess I have to just tough it out! This morning I woke up and took it and about a half an hour later I was so sick to my stomach for two hours. I just laid on the couch until it went away. I don't know why he would move me up to 20 for two weeks then tell me to go back down to the 10! I called the pharmacist and she said this is withdrawal symptoms since my body was getting used to the 20 that I would have to give it awhile to get stable again. This is rough feeling like this and having to take care of my daughter now that she's home from school. I just had to explain to her what was going on.

TaurusBull
Regular Member


Date Joined Jan 2010
Total Posts : 91
   Posted 6/13/2011 6:46 PM (GMT -7)   
I've been on Paxil about 2 months now, maybe a little longer. I started with 10 mg and then moved to 20 mg. Haven't really noticed any ill side effects at all. I take it at night right before going to bed.

TB

Ibear
Regular Member


Date Joined Apr 2011
Total Posts : 37
   Posted 6/13/2011 11:17 PM (GMT -7)   
Sounds like you need to go to a different doctor. Going up to 20 then back down to 10mg so quickly doesn't sound orthodox.

sunnydayze
New Member


Date Joined Jun 2011
Total Posts : 6
   Posted 6/14/2011 7:09 AM (GMT -7)   
I questioned it too but did it anyways because you would think he is supposed to know what he's doing. All it has done is throw my system off balance and now going to take even longer to get adjusted! This morning after taking it I don't seem to be as sick but just some mild anxiety feelings off and on plus sleepy feeling. I'm supposed to go back and see him for a follow up next Monday but I don't know if I should go back to him or not?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/14/2011 7:30 AM (GMT -7)   
Couple of options for you, perhaps this med is not going to be the right choice for you second time around.  Also are you seeing a Psychiatrist ?
 
Most psychiatrists are profecient at prescribing medications.  For many years my GP prescribed my meds until we got into trouble and then he freely admitted these drugs were not his expertise so we added a psychiatrist to my medical team.  :-)
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

sunnydayze
New Member


Date Joined Jun 2011
Total Posts : 6
   Posted 6/14/2011 7:49 AM (GMT -7)   
Kitt yes this is a psychiatrist. When I took this a few years ago my regular doctor did say the same thing that this wasn't really his field. I however picked the psychiatrist because i thought he would be different than some others around here who I've heard aren't the best. Thing is when I started back on this almost 4 weeks ago now I originally started with 10mg. I took it for a week and wasn't feeling sick like this just still had some anxiety/panic issues cause it hadn't started working yet. Then ever since going drastically to 20 for two weeks than back down to 10 this week I've been sick. I so appreciate you and everyone's help and advice. This is getting annoying feeling like this in the morning. The pharmacist even said that I need to stay on this dosage until I stabilize not to reduce anymore. Does that sound logical or if I go down to 5 maybe I would feel better of do you think it would make me sicker again? I would like to not have to take any meds but I don't know if I can do that.

Post Edited (sunnydayze) : 6/14/2011 8:56:56 AM (GMT-6)


NewfieGL
Regular Member


Date Joined May 2011
Total Posts : 25
   Posted 6/17/2011 11:07 AM (GMT -7)   
Hi Sunny,

I had the same side effects when I tried Paxil, but I only took a half of a pill, and it was the first I ever took it... and I seriously could not handle the side effects! One minutes I felt like all the energy was sucked out of me, then I would have too much, shaking and sweating, and a headache so severe I thought my head was going to explode! :S

I spoke to my doctor and discontinued Paxil, and I am not effexor and have been for 2 years, I started off on 75mg but recently due to some events I had them increased by 37.5mg... and they work great for the most part... I still get bad days, but overall I do pretty good! Hope this works!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 7:48 PM (GMT -7)
There are a total of 2,906,327 posts in 318,941 threads.
View Active Threads


Who's Online
This forum has 158279 registered members. Please welcome our newest member, Hendrix.
308 Guest(s), 6 Registered Member(s) are currently online.  Details
Rick1310, SeanL88, The Dude Abides, Girlie, emotions, Jstars